Pfizer COVID-19 vaccine causing more allergic reactions than expected

Pfizer COVID-19 vaccine causing more allergic reactions than expected

December 24, 2020

More On:

COVID vaccine

FDNY launches massive COVID vaccine program for EMTs

NYC health care worker has ‘significant allergic reaction’ to vaccine

Pharmacist accidentally injected with four doses of COVID-19 vaccine

US close on deal with Pfizer for millions more vaccine doses

The chief scientific adviser for Operation Warp Speed said the frequency of allergic reactions to the Pfizer-BioNTech coronavirus vaccine is higher than what would be expected for other jabs, according to a report.

Dr. Moncef Slaoui said the last time he was updated on allergic reactions was Tuesday, when there were six cases, and added that the data on COVID-19 immunizations is lagging behind the actual numbers, CNN reported.

“That frequency, as it stood yesterday, is superior to what one would expect with other vaccines,” he said.

Slaoui said discussions are underway between the vaccine makers and the National Institutes of Health to consider holding clinical trials of vaccines in very allergic populations, such as people who always have to carry an EpiPen anti-allergy medication.

On Monday, a National Institute of Allergy and Infectious Diseases official said the US is looking at why some people have suffered from severe allergic reactions shortly after receiving the Pfizer shot.

Alkis Togias, chief of the NIAID’s Allergy, Asthma, and Airway Biology Branch, told CNBC that “several hundred people” who have a history of severe allergic reactions will be involved in a study.

Share this article:

Source: Read Full Article